MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF73
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: robotic nephrectomy.Event description: during the procedure, when they were taking the trocar out, they saw the seal was inside the patient.They removed the seal.Per account manager, the inner seal was not the plastic part nor the duckbill.Account manager believes it was the septum.No adverse reaction to the patient.Account manager confirmed it was only one device malfunction.Additional information provided by applied medical representative: the tabs were not being pinched at the time of breakage.Yes, all pieces were removed from the patient.The broken piece of the trocar is black.No internal seal components were removed or cut to inspect the damaged component.Additional information provided by applied medical representative on 04mar2025: the timing of the event was sometime during the case.They did not notice until they saw the piece inside the patient.No, the entire seal housing or cap did not detach.Yes, all pieces were retrieved from the patient.The entire component fell out.The component was the inner seal, not the larger black one, but the one inside that is a gray funnel looking unit and a clear piece.The color was clear and gray.It was 2 parts.Passing sutures and surgical rolls were the instrumentation that passed through the event unit during the procedure.No internal seal components were removed or cut to inspect the damaged component.They opened a new device to make sure they had all the parts.Intervention: inner seal was removed from the patient.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear component and black fragment.Visual inspection confirmed the complainant¿s experience of shield dislodgment.The clear component was identified as a shield and the black fragment was identified as a septum¿both internal components of the seal.Based on the condition of the returned unit and description of the event, it is likely that the dislodged shield was caused by the non-axial insertion or removal of asymmetrical instruments.Applied medical¿s instructions for use (ifu) states that ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.¿ applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear component and black fragment.Visual inspection confirmed the complainant¿s experience of shield dislodgment.The clear component was identified as a shield and the black fragment was identified as a septum both internal components of the seal.Based on the condition of the returned unit and description of the event, it is likely that the dislodged shield was caused by the non-axial insertion or removal of asymmetrical instruments.Applied medical¿s instructions for use (ifu) states that ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.¿ applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.This report is to follow up medwatch report#: mw5178899.
 
Event or Problem Description
Procedure performed: robotic nephrectomy.Event description: during the procedure, when they were taking the trocar out, they saw the seal was inside the patient.They removed the seal.Per account manager, the inner seal was not the plastic part nor the duckbill.Account manager believes it was the septum.No adverse reaction to the patient.Account manager confirmed it was only one device malfunction.Additional information provided by applied medical representative: the tabs were not being pinched at the time of breakage.Yes, all pieces were removed from the patient.The broken piece of the trocar is black.No internal seal components were removed or cut to inspect the damaged component.Additional information provided by applied medical representative on 04mar2025: the timing of the event was sometime during the case.They did not notice until they saw the piece inside the patient.No, the entire seal housing or cap did not detach.Yes, all pieces were retrieved from the patient.The entire component fell out.The component was the inner seal, not the larger black one, but the one inside that is a gray funnel looking unit and a clear piece.The color was clear and gray.It was 2 parts.Passing sutures and surgical rolls were the instrumentation that passed through the event unit during the procedure.No internal seal components were removed or cut to inspect the damaged component.They opened a new device to make sure they had all the parts.Medwatch received from fda via email on 04dec2025: applied medical ctf73, 12mm trocar inner seal came out and fell inside patient's abdominal cavity at some point during the procedure.When the foreign body was notice, it was successfully removed.Intervention: inner seal was removed from the patient.Patient status: no patient injury.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21560559
Report Number2027111-2025-00406
Device Sequence Number9215846
Product Code GCJ
UDI-Device Identifier00607915123703
UDI-Public(01)00607915123703
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF73
Device Catalogue Number101478837
Device Lot Number1537191
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date08/05/2025
12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityNon Hispanic